Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 27, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 21, 2007, 7:44 AM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2007, 7:44 AM CDT (12:44 UTC)
- Expired
- Jun 21, 2007, 8:22 AM CDT
- In force
- 38 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Kenosha County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 71 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:56 AM CDT | HAIL 0.88 | Silver Lake, WI | |
| Jun 21, 7:57 AM CDT | HAIL 0.88 | Paddock Lake, WI | HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 211243 SVRMKX WIC059-101-211345- /O.NEW.KMKX.SV.W.0027.070621T1244Z-070621T1345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 744 AM CDT THU JUN 21 2007 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN RACINE COUNTY IN SOUTHEAST WISCONSIN KENOSHA COUNTY IN SOUTHEAST WISCONSIN * UNTIL 845 AM CDT * AT 738 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BOHNERS LAKE...OR ABOUT 6 MILES NORTH OF TWIN LAKES...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PADDOCK LAKE...SILVER LAKE AND CAMP LAKE BY 750 AM CDT... LAKE CATHERINE BY 755 AM CDT... PLEASANT PRAIRIE BY 805 AM CDT... LAT...LON 4271 8825 4255 8836 4217 8753 4241 8735 $$ REM
2 follow-up statements
000 WWUS53 KMKX 211255 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 753 AM CDT THU JUN 21 2007 WIC101-211303- /O.CAN.KMKX.SV.W.0027.000000T0000Z-070621T1345Z/ RACINE- 753 AM CDT THU JUN 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR RACINE COUNTY IS CANCELLED... LAT...LON 4264 8817 4255 8836 4217 8753 4241 8735 $$ WIC059-211345- /O.CON.KMKX.SV.W.0027.000000T0000Z-070621T1345Z/ KENOSHA- 753 AM CDT THU JUN 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR KENOSHA COUNTY... AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR NEW MUNSTER...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SALEM AND LAKE CATHERINE BY 800 AM CDT... BRISTOL BY 805 AM CDT... PLEASANT PRAIRIE BY 815 AM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4264 8817 4255 8836 4217 8753 4241 8735 $$ REM
000 WWUS53 KMKX 211322 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 819 AM CDT THU JUN 21 2007 WIC059-211329- /O.CAN.KMKX.SV.W.0027.000000T0000Z-070621T1345Z/ KENOSHA- 819 AM CDT THU JUN 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA COUNTY IS CANCELLED... THE THUNDERSTORM OVER SOUTHERN KENOSHA COUNTY WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED. AS A RESULT THE SEVERE THUNDERSTORM WARNING FOR KENOSHA COUNTY HAS BEEN CANCELLED. LAT...LON 4264 8817 4255 8836 4217 8753 4241 8735 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 AM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 21, 2:45 AM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 245 AM CDT THU JUN 21 2007 .DISCUSSION...FORECAST FOCUS IS ON RAIN CHANCES TODAY THROUGH FRIDAY NIGHT. MODELS ARE IN SHARP DISAGREEMENT OVER PROGRESSION OF SURFACE BOUNDARY...COLUMN DYNAMICS AND RESULTING QPF PATTERN. I WILL LEAN TOWARD A NAM..HPC SOLUTION WHICH TENDS TO HANG THE SURFACE BOUNDARY UP ACROSS SOUTHWEST..SOUTHERN WISCONSIN TODAY AND TONIGHT. THERE IS VERY LITTLE PUSH BEHIND THE BOUNDARY WHICH REMAINS ACROSS CENTRAL SECTIONS AT THIS TIME...SIMILAR TO SLOWER NAM PROJECTED POSITION. HIGHER DEW POINTS SHOULD POOL ALONG THE STALLED BOUNDARY AND WITH UPPER LEVEL SUPPORT RESULTING CONVECTION IS EXPECTED TO RESEMBLE NAM AND HPC AMOUNTS TODAY AND TONIGHT. I EXPECT THE BOUNDARY TO SHOW ONLY A VERY SLOW SOUTHWARD DRIFT FRIDAY...NOT REACHING NORTHERN ILLINOIS UNTIL THE AFTERNOON...AS PER THE NAM SOLUTION. MODELS INDICATE SHORT WAVES CONTINUE TO TRACK ACROSS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS FRIDAY...SO CONTINUED CONVECTION ACROSS AT LEAST SOUTHWEST HALF OF THE CWA IS PROBABLE. GFS HAS AN MCC TRACKING CWA SATURDAY...WHILE THE NAM CONTINUES TO PUSH CONVECTION SOUTHWARD. GFS LOOKS TO BE SUFFERING FROM FEEDBACK AGAIN SATURDAY. THE OTHER MODELS...INCLUDING HPC SOLUTION...FAVOR KEEPING RAIN SOUTH OF THE BORDER. I WILL CONTINUE A DRY FORECAST ACROSS CWA SATURDAY. IF ANY RAIN LINGERS SATURDAY...IT SHOULD BE CONFINED TO THE MORNING HOURS AND ALONG THE ILLINOIS BORDER. SUNDAY AND MONDAY CONTINUE TO LOOK QUIET. && .AVIATION...A WEAK COLD FRONT OVER CNTRL WI WILL SLOWLY DRIFT SOUTH THIS AM AND WILL BECOME STALLED NEAR THE WI AND IL BORDER. SCT SHOWERS AND THUNDERSTORMS ALONG THE FRONT EARLY THIS MORNING WILL WEAKEN AS THEY MOVE INTO SRN WI...THEN RE-FIRE THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL EXCEPT IN THUNDERSTORMS...WITH BEST CHANCES FOR MVFR/IFR CONDITIONS IN STORMS ALONG AND SW OF A KDLL-KMSN-KJVL LINE THROUGH FRI MORNING. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && 35/09
Hazardous weather outlook, Jun 21, 5:27 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 527 AM CDT THU JUN 21 2007 WIZ046-047-051-052-056>060-062>072-221100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 527 AM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FIRE ALONG A STALLED FRONTAL BOUNDARY OVER SOUTHERN WISCONSIN TODAY. LOCATIONS ALONG AND SOUTHWEST OF A SPRING GREEN TO JANESVILLE LINE HAVE A BETTER CHANCE OF SEEING DAMAGING WINDS AND LARGE HAIL LATE THIS AFTERNOON AND TONIGHT...ALONG WITH HEAVY RAINFALL...WITH THE CHANCES TAPERING TO THE NORTHEAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY INTO SATURDAY MORNING...AND AGAIN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ643>646-665-221030- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 524 AM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...WITH GUSTY WINDS UP TO 35 KNOTS AND HAIL UP TO 3/4 OF AN INCH...ARE POSSIBLE TONIGHT MAINLY SOUTH OF PORT WASHINGTON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY INTO SATURDAY MORNING...AND AGAIN TUESDAY AND WEDNESDAY. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:58 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 77 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.